My lovely Mam has been on HRT for the past twenty years following an emergency hysterectomy after the birth of my little sis.
She is in her early 50's but the Doc has taken her off the treatment suddenly after fears she has been taking it for too long (new Doc at the practice).
She has been prescribed Clonidine but is really suffering at the moment. Are there any herbal treatments she can take alongside this to help ease her symptoms? She is suffering from apalling hot flushes, forgetfulness, dizziness and just generally ultra flustered. Its awful and she is very uncomfortable.
I know Misi has helped me in the past with queries about my hypothyroidism and would be very grateful for any advice I can give my Mam as I'm sure she would be too!
I'll be interested in the response to your thread, as I have taken HRT since I was 18, now 47 and doc want me to come off tablets when I'm 50yo, is the general age to make us suffer no matter what! we have obviously cost the NHS billions (but not hot)
Some people use black cohosh or red clover supplements. Soya and yam are also popular. Trial data suggests no significant effect however.
A more common treatment (although not herbal) is the temporary use of antidepressants to help ease off the flushing symptoms (velafaxine is particularly helpful)- don't ask me why this helps, but it does.
The decision to stop HRT at 50 is nothing to do with cost, it is more about keeping your hormones in line with your natural menopausal age. Yes, there are benefits to being on HRT past 50, but there are also significant risks. However, it would seem more sensible to withdraw and stop HRT gradually than stopping suddenly (your ovaries wouldn't suddenly pack up overnight, would they) and causing all the horrible rebound symptoms.
I'd advise your Mam to go back and have a chat with her GP.
Funnily enough, girlnextdoor, she went to see the nurse practitioner at the practice who said the same thing as you about the risks starting over 50. So you can be on as long as you like before then and then 5 years after?? but the GP just refuses to keep her on any longer.